Alert archive / Colorado / Wind Chill Advisories in 2023
Wind Chill Advisory 3, NWS Pueblo, CO
NWS Pueblo, CO issued this wind chill advisory at Jan 30, 2023, 3:45 AM MST for 7 counties in Colorado. It took effect at Jan 30, 2023, 9:00 PM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2023, 3:45 AM MST (10:45 UTC)
- In effect from
- Jan 30, 2023, 9:00 PM MST
- Expired
- Jan 31, 2023, 8:00 AM MST
- In force
- 11 hr
- Issued by
- NWS Pueblo, CO
Counties Bent County, CO, Crowley County, CO, El Paso County, CO, Kiowa County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 62 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.8 hours before the alert went out and 322 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
614 WWUS45 KPUB 301045 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 345 AM MST Mon Jan 30 2023 COZ084-085-089-095>098-301845- /O.NEW.KPUB.WC.Y.0003.230131T0400Z-230131T1500Z/ /O.CON.KPUB.WC.Y.0002.000000T0000Z-230130T1800Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Crowley County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County- 345 AM MST Mon Jan 30 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MST TUESDAY... * WHAT...For the first Wind Chill Advisory, very cold wind chills. Wind chills as low as 25 below zero. For the second Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 15 below zero. * WHERE...El Paso, Crowley, Kiowa, Bent, and Prowers Counties. * WHEN...For the first Wind Chill Advisory, until 11 AM MST this morning. For the second Wind Chill Advisory, from 9 PM this evening to 8 AM MST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ COZ086-093-099-301800- /O.CON.KPUB.WC.Y.0002.000000T0000Z-230130T1800Z/ Pueblo Vicinity/Pueblo County Below 6300 Feet- La Junta Vicinity/Otero County-Springfield Vicinity/Baca County- 345 AM MST Mon Jan 30 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 15 below zero. * WHERE...Pueblo, Otero, and Baca Counties. * WHEN...Until 11 AM MST this morning. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
6 follow-up statements
235 WWUS45 KPUB 301811 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1111 AM MST Mon Jan 30 2023 COZ084-085-089-095>098-310215- /O.EXP.KPUB.WC.Y.0002.000000T0000Z-230130T1800Z/ /O.CON.KPUB.WC.Y.0003.230131T0400Z-230131T1500Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Crowley County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County- 1111 AM MST Mon Jan 30 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MST TUESDAY... ...WIND CHILL ADVISORY FOR THIS MORNING HAS EXPIRED... * WHAT...Very cold wind chills expected. Wind chills as low as 15 below zero. * WHERE...El Paso, Crowley, Kiowa, Bent, and Prowers Counties. * WHEN...From 9 PM this evening to 8 AM MST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ COZ086-093-099-301915- /O.EXP.KPUB.WC.Y.0002.000000T0000Z-230130T1800Z/ Pueblo Vicinity/Pueblo County Below 6300 Feet- La Junta Vicinity/Otero County-Springfield Vicinity/Baca County- 1111 AM MST Mon Jan 30 2023 ...WIND CHILL ADVISORY HAS EXPIRED... Wind chill values will slowly rise back above zero by this afternoon. $$
699 WWUS45 KPUB 302145 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 245 PM MST Mon Jan 30 2023 COZ084-085-089-095>098-310545- /O.CON.KPUB.WC.Y.0003.230131T0400Z-230131T1500Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Crowley County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County- 245 PM MST Mon Jan 30 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MST TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 15 below zero. * WHERE...El Paso, Crowley, Kiowa, Bent, and Prowers Counties. * WHEN...From 9 PM this evening to 8 AM MST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
173 WWUS45 KPUB 310147 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 647 PM MST Mon Jan 30 2023 COZ084-085-089-095>098-311000- /O.CON.KPUB.WC.Y.0003.230131T0400Z-230131T1500Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Crowley County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County- 647 PM MST Mon Jan 30 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...El Paso, Crowley, Kiowa, Bent, and Prowers Counties. * WHEN...Until 8 AM MST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
145 WWUS45 KPUB 310414 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 914 PM MST Mon Jan 30 2023 COZ086-093-311215- /O.EXA.KPUB.WC.Y.0003.000000T0000Z-230131T1500Z/ Pueblo Vicinity/Pueblo County Below 6300 Feet- La Junta Vicinity/Otero County- 914 PM MST Mon Jan 30 2023 ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM MST TUESDAY... * WHAT...Very cold wind chills. Wind chills as low as 20 below zero. * WHERE...Pueblo and Otero Counties. * WHEN...Until 8 AM MST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ COZ084-085-089-095>098-311215- /O.CON.KPUB.WC.Y.0003.000000T0000Z-230131T1500Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Crowley County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County- 914 PM MST Mon Jan 30 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY... * WHAT...Very cold wind chills. Wind chills as low as 20 below zero. * WHERE...El Paso, Crowley, Kiowa, Bent, and Prowers Counties. * WHEN...Until 8 AM MST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
864 WWUS45 KPUB 311057 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 357 AM MST Tue Jan 31 2023 COZ084>086-089-093-095>098-311500- /O.CON.KPUB.WC.Y.0003.000000T0000Z-230131T1500Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Crowley County-La Junta Vicinity/Otero County- Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- 357 AM MST Tue Jan 31 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 20 below zero. * WHERE...El Paso, Pueblo, Otero, Crowley, Kiowa, Bent, and Prowers Counties. * WHEN...Until 8 AM MST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
793 WWUS45 KPUB 311451 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 751 AM MST Tue Jan 31 2023 COZ084>086-089-093-095>098-311600- /O.EXP.KPUB.WC.Y.0003.000000T0000Z-230131T1500Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Crowley County-La Junta Vicinity/Otero County- Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- 751 AM MST Tue Jan 31 2023 ...WIND CHILL ADVISORY WILL EXPIRE AT 8 AM MST THIS MORNING... It is still cold out across the plains, however the winds are very weak and the temperatures are increasing due clear skies and sunshine, therefore the Wind Chill Advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this wind chill advisory went out at Jan 29, 10:35 PM MST, 5 hours 10 minutes earlier.
Area forecast discussion, Jan 29, 10:35 PM MST, 5 hours 10 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1035 PM MST Sun Jan 29 2023 .SHORT TERM...(This evening through Monday) Issued at 246 PM MST Sun Jan 29 2023 Key Messages: 1) Cold air remains in place across the plains overnight, with flurries/fog again likely, especially along the I-25 corridor. 2) Scattered snow showers will persist along the Continental Divide tonight and Monday with some light accumulations over the eastern San Juan Mountains. 3) Cold with bitter wind chills on the plains Monday morning, remaining cloudy and cold into Monday afternoon along and east of the mountains. Stratus and shallow cold air over the plains this afternoon, with persistent flurries/light snow around Pueblo/Canon City/La Junta and Colorado Springs where upslope flow is maximized. Warmer air not too far away, with readings in the 30s as close as Woodland Park where skies are mostly clear, while most of nearby El Paso County is in the teens. For tonight, cold air remains entrenched on the plains, and with just enough wind, wind chills will fall into the minus 15f to minus 20f range at many locations. Wind Chill Advisory looks good and will leave the highlight unchanged at this point. Given we haven't shut down flurries today, will keep pops going for light snow over the plains for much of the night, though little accumulation expected. Fog will make a return as well, with at least patchy dense fog possible over eastern mountain slopes along and west of I-25, where wrn edge of cloud deck intersects rising terrain. Farther west, still some low chances for snow showers along the Continental Divide, though not expecting much accumulation through sunrise. On Monday, cold air remains locked in place on the plains, though again wrn and srn edges may erode somewhat during the day. Expect snow flurries in the morning on the plains to end by midday, though clouds will be slower to clear and will keep things mostly cloudy east of I-25, while locations along and west of the Interstate (down to 7k feet or so) may mix enough to see some sun. NBM temps looked fairly reasonable for maxes, and used them with only some minor adjustments. As west coast upper low begins to swing eastward late Monday, sw flow increases along the Continental Divide, and expect snow to redevelop over mainly the eastern San Juans, where a few inches of new powder are likely around Wolf Creek Pass by sunset. .LONG TERM...(Monday night through Sunday) Issued at 246 PM MST Sun Jan 29 2023 Key Messages: 1) Bitter cold lingers Monday night into Tuesday. Snow continues over the mountains. 2) Warm-up during the week, with more mountain snow possible next weekend. Arctic air will remain in place Monday night into early Tuesday, with overnight sitting close to zero over most of our forecast area. Luckily, winds will be weak enough to avoid any advisory criteria, but the cold could still be hazardous with prolonged exposure. Depending on snow cover, lows could even be a few degrees cooler in some places, so exercise caution. Leading into Tuesday proper, zonal flow will dominate aloft while an upper low moves far to our southwest. There will be just enough orographic enhancement for continued snow showers over our mountains. Most of the mountains will just be seeing an inch or two between Monday and Tuesday, but storm total accumulation over the San Juans may approach a foot or so. Cloud cover will slowly decrease over the day on Tuesday, and temperatures will begin to rebound. Highs across the area will reach into the high-20s to low-30s, although the areas with lingering snow cover will stay a bit colder. Other than the rogue light snow shower leaking into the northern I-25 corridor, which would be very low- impact, it should be a relatively quiet weather day. Wednesday-Friday, an upper-level ridge begins to build in, which will dry out the area as temperatures increase substantially. Daytime highs Weds-Thurs will hit the mid-40s, and should climb into the 50s on Friday. Model solutions diverge a bit heading into next weekend, but as of now the general consensus amongst the long-term guidance is for a shortwave disturbance to pass by on Saturday, potentially bringing some light snowfall to the Continental Divide. After that, guidance suggests another ridge, but that could change during the week. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1028 PM MST Sun Jan 29 2023 Cold air in place and upslope flow will keep MVFR and IFR cigs in place at COS and PUB through mid morning on Monday, with occasional restrictions to vis in light snow/flurries. Could see VFR cigs developing at COS and PUB later Monday afternoon, with MVFR cigs returning Monday evening. VFR conditions with gusty afternoon southwest winds expected at ALS. With the strong southwest flow aloft, there could be some LLWS through the early morning hours, before the gusty southwest winds mix down in the afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until 11 AM MST Monday for COZ084>086-089- 093-095>099. && SHORT TERM...PETERSEN LONG TERM...GARBEROGLIO AVIATION...MW
Hazardous weather outlook, Jan 29, 6:49 PM MST, 8 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 649 PM MST Sun Jan 29 2023 COZ058>089-093>099-310200- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 649 PM MST Sun Jan 29 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Light snow and fog will continue off and on across the southeast plain, where additional accumulations are forecast to remain under an inch. Snow showers will continue along the Continental Divide, with additional snow accumulations expected to be light. Bitterly cold wind chills will develop over much of the southeast plains, with values between 15 and 20 below zero likely by early Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday Mountain snow is expected over the Continental Divide on Monday with additional accumulations of 2 to 7 inches. Fog and freezing fog are expected over the foothills over the eastern mountains, with snow flurries possible across the majority of the plains. Light snow will continue over the mountains through early Wednesday morning. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. RODRIGUEZ
Nearby
Wind Chill Advisories in Colorado, 2023Every wind chill advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.